Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 76, NWS Louisville, KY

March 11, 2006Crawford County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Mar 11, 2006, 6:18 AM EST for Crawford County, Indiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2006, 6:18 AM EST (11:18 UTC)
Expired
Mar 11, 2006, 6:49 AM EST
In force
31 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Crawford County, IN

The radar

The Louisville radar (KLVX), 60 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 6:37 AM ESTHAIL 0.88English, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 4:30 AM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2346 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS53 KLMK 111118
SVRLMK
INC025-111200-
/O.NEW.KLMK.SV.W.0076.060311T1118Z-060311T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 AM EST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 700 AM EST

* AT 616 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES SOUTHWEST OF ENGLISH..AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENGLISH BY 635 AM

THIS INCLUDES HILANDS OVERLOOK STATE PARK.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3827 8665 3827 8658 3821 8657 3821 8646
      3817 8641 3839 8626 3838 8658

$$

SCHOTT
2 follow-up statements
000
WWUS53 KLMK 111133
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 AM EST SAT MAR 11 2006

INC025-111200-
/O.CON.KLMK.SV.W.0076.000000T0000Z-060311T1200Z/
CRAWFORD IN-
633 AM EST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM EST FOR  
CRAWFORD COUNTY...

AT 628 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR GRANTSBURG...OR ABOUT 40 MILES WEST OF
LOUISVILLE...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TEMPLE BY 640 AM EST
  MARENGO BY 645 AM EST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EST
SATURDAY MORNING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3827 8665 3827 8658 3825 8649 3824 8643
      3825 8637 3839 8626 3838 8658

$$
CS
000 
WWUS53 KLMK 111149
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 AM EST SAT MAR 11 2006

INC025-111158-
/O.CAN.KLMK.SV.W.0076.000000T0000Z-060311T1200Z/
CRAWFORD IN-
648 AM EST SAT MAR 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS 
CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THOUGH DEADLY LIGHTNING 
IS STILL OCCURRING ACROSS THE EASTERN PORTION OF THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EST
SATURDAY MORNING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3827 8665 3827 8658 3825 8649 3824 8643
      3825 8637 3839 8626 3838 8658

$$

SCHOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 5:35 AM EST, 43 minutes earlier.

Area forecast discussion, Mar 11, 5:35 AM EST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 AM EST SAT MAR 11 2006

.MESO UPDATE...
WATCHING CLUSTERS OF CELLS MOVING OUT OF THE EVV/OWB AREAS INTO
OUR NW COUNTIES. RECENT ACARS SOUNDING AT 0930 UTC IS PRETTY
IMPRESSIVE...VERY STEEP LAPSE RATES ABOVE 800MB WITH A DEEP NEAR
SURFACE INVERSION. CURRENTLY WE ARE 46F AT THE WFO...AND ACARS
SOUNDING IS SHOWING 64F AT 2500 FT SO HAIL STORMS ARE THE MAIN
THREAT OVER THE NEXT HOUR OR TWO N OF THE WRN KY PARKWAY AND W OF
I-65. SPS ISSUED FOR THIS AREA. ADDITIONAL CONVECTION CURRENTLY
STRETCHING FROM SE MO INTO WRN TN EXPECTED TO PERSIST WITHIN GOOD
ELEVATED INSTABILITY...PERHAPS AFFECTING THE LMK CWA AFTER 12-13
UTC. WILL UPDATE GRIDDED FCST FOR THE NEXT 1-2 HOURS BASED ON
CURRENT TRENDS.

CS

&&

.PREV DISCUSSION... (ISSUED 437 AM EST SAT MAR 11 2006)

MESO UPDATE...
INCREASING ELEVATED INSTABILITY TO OUR WEST/SOUTH HELPING GENERATE
STRONG TO SEVERE THUNDERSTORMS IN ASSOC WITH THE LLJ. THESE
STORMS CONTINUE ON THEIR NE TRACK AND COULD AFFECT WRN PORTIONS OF
THE LMK CWA THROUGH 12 UTC. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR LOCATIONS WEST OF I-65. LARGE HAIL IS THE MAIN THREAT.
NO OTHER CHANGES TO THE FCST AT THIS TIME.

CS

PREV DISCUSSION... (ISSUED 333 AM EST SAT MAR 11 2006)

SHORT TERM (TODAY-TONIGHT)...
RATHER BUSY TWO DAY PERIOD ACROSS THE LOWER OHIO VALLEY BEGINS
TODAY. RECENT SFC OBS SHOWING THE 60F ISODROSOTHERM LIFTING RAPIDLY
NWD TOWARD THE TENN VALLEY IN RESPONSE TO LARGE SCALE SLY FLOW. AS
OF 07 UTC...A CLUSTER OF TSRA ONGOING OVER WRN/NRN AR WITHIN MOIST
LLJ AXIS...NEW CONVECTION DEVELOPING CLOSER TO CWA OVER SE MO. A FEW
SPRINKLES OR -SHRA POSSIBLE THROUGH DAYBREAK OVER THE CWA WITH
FAIRLY THICK MID-LEVEL CLOUDS SHOWING UP AS RETURNS ON RADAR.

A CONSENSUS OF NAM/GFS DATA AND 21 UTC SREF SUGGESTS SHRA WITH
EMBEDDED THUNDER WILL SPREAD NE ALONG THE 0-6KM MEAN WIND INTO THE
CWA AROUND OR AFTER 10 UTC ASSOC WITH LOW LEVEL MOISTURE TRANSPORT
MAXIMUM. BEST CHANCES WOULD BE OVER THE W/N PARTS OF THE CWA...WITH
A RELATIVE MIN IN POPS OVER OUR SE COUNTIES. SMALL HAIL POSSIBLE
FROM THESE EARLY CELLS. THIS PCPN WOULD THEN CONTINUE ON TO THE NE
INTO THE EARLY AFTN HOURS. FOR THE LATE AFTN-EARLY EVE HOURS...NAM
DEPICTS AN AREA OF 700MB SUBSIDENCE OVER THE CWA AND WITH NO
DISCERNIBLE FORCING MECHANISMS IN THE AREA...WILL LOWER POPS DURING
THAT PERIOD...BUT KEEP THEM IN THE CHC CATEGORY IN CASE SOME
UNRESOLVABLE FEATURES HELP GENERATE PCPN.

STEPPING INTO THE LATE EVE AND OVERNIGHT HOURS...MODELS HAVE BEEN
QUITE CONSISTENT AT POINTING TOWARD A BAND OF CONVECTION DEVELOPING
INTO SRN IND AND NORTHERN PARTS OF CNTRL KY. MOST LIKELY THIS TSRA
WOULD HAVE EARLIER ORIGINS OVER IL/MO WITHIN HEIGHTENED SVR RISK
AREA FCST BY SPC...CONSOLIDATING INTO A LINEAR BAND/MCS. MEAN WIND
AND LLJ VECTORS ARE NEARLY PARALLEL...SUGGESTING POTENTIAL FOR
TRAINING WITHIN THIS BAND. SO HEAVY RAINFALL POTENTIAL IS ENHANCED
TONIGHT FOR SRN IND AND N/W PARTS OF CNTRL KY...WITH FCST PRECIP
WATERS CLOSING IN ON 1.5 INCHES. WILL ISSUE A FLOOD WATCH FOR
TONIGHT IN SRN IND...WHERE PAST FEW DAYS 1-3 OF RAIN HAS FALLEN.
3/6HR FLOOD GUIDANCE VALUES ARE 1-1.5 INCHES. FLOOD WATCH MAY NEED
TO BE EXTENDED INTO LONG TERM PERIOD WITH ANOTHER BOUT OF HVY RAIN
POSSIBLE SUN NIGHT.

DEPENDING UPON HOW MUCH SFC BASED INSTABILITY WE CAN MUSTER
TONIGHT...THERE IS A SEVERE THREAT IN OUR CWA WITH THIS LATE NIGHT
CONVECTION AS WELL. FOLLOWING SPC DAY ONE OUTLOOK...LOCALIZED WIND
DMG WOULD BE THE MAIN THREAT. OVERALL FROM LATE EVE ONWARD WILL HAVE
HIGHEST POPS IN THE N/W SECTIONS OF THE CWA...WITH A MOVEMENT
EASTWARD OF THE HIGH-POP AXIS INTO ERN PARTS OF THE DISTRICT TOWARD
DAYBREAK SUNDAY.

REGARDING TEMPERATURES...THEY WILL BE A CHALLENGE TODAY WITH CLOUD
COVER. FEEL COMFORTABLE WITH OUR ONGOING FCST WHICH IS IN THE MIDDLE
OF 00 UTC GUIDANCE ENVELOPE...UPPER 60S SRN IND TO THE MIDDLE 70S
DOWNSTATE KY. TONIGHT...WITH MODEST SOUTHERLIES FCST TEMPS WILL
LIKELY STEADY OUT AFTER AN EARLY EVE DROP...SO WILL RAISE FCST MINS
A CATEGORY OR TWO.

CS

LONG TERM (SUNDAY-FRIDAY)...

SUNDAY AND MONDAY...

UPPER AIR PATTERN WILL FEATURE AN DEEP FULL LATITUDE TROUGH ACROSS
THE WESTERN CONUS...AND RIDGING ACROSS FLORIDA AND THE SOUTHEASTERN
STATES. THE JET STREAM WILL GENERALLY EXTEND FROM THE SOUTHERN
ROCKIES THROUGH THE GREAT LAKES...BRINGING SOUTHWEST FLOW ACROSS THE
LOWER MISSOURI AND OHIO VALLEYS. SOUTHERLY WINDS WILL CONTINUE TO
BRING UNSEASONABLY MILD TEMPERATURES...SHOWERS...AND OCCASIONAL
THUNDERSTORMS TO OUR AREA THROUGH MONDAY AFTERNOON. THERE IS ALSO A
THREAT OF SEVERE WEATHER DURING THE EVENING HOURS ON SUNDAY...
EXTENDING THROUGH THE MORNING HOURS MONDAY.

THE FIRST OF SEVERAL DISTURBANCES WILL MOVE NORTHEAST ACROSS THE
GREAT LAKES EARLY SUNDAY. IT WILL TRAIL A COLD FRONT THAT IS
EXPECTED TO BECOME STATIONARY ACROSS SOUTHERN ILLINOIS AND CENTRAL
INDIANA BY EVENING. ALTHOUGH OUR CWA WILL BE FULLY WITHIN THE WARM
SECTOR WITH SOME SURFACED BASED INSTABILITY...FEEL THAT SHOWERS AND
THUNDERSTORMS WILL BECOME MORE SCATTERED BY SUNDAY AFTERNOON AS
FORCING FROM THE FIRST DISTURBANCE MOVES NORTHEAST OF THE AREA.

BY SUNDAY AFTERNOON...A SECOND DISTURBANCE WILL LEAD TO DEEPENING
LOW PRESSURE ACROSS THE SOUTHERN PLAINS. THIS WILL MOVE ACROSS
ILLINOIS BY EARLY MONDAY MORNING. BOTH THE NAM AND THE GFS FORECAST
SURFACE BASED LIS OF UP TO -6 ACROSS MISSOURI AND SOUTHERN ILLINOIS
SUNDAY AFTERNOON. WITH THE JET STREAM OVERHEAD AND STRONG LOW LEVEL
WINDS(45KT AT 925MB MONDAY MORNING)...THE STORM PREDICTION CENTER
HAS PLACED OUR NORTHWESTERN CWA WITHIN A MODERATE RISK FOR LATE
SUNDAY. BY THE TIME ANY PRECIPITATION MOVES ACROSS THE OHIO
RIVER...FEEL THE THE CONVECTIVE MODE WILL BE IN THE FORM OF ONE OR
MORE SQUALL LINES. WITH THE EXPECTED LINEAR FORCING AND STRONG WIND
FIELDS...WIND DAMAGE WILL BE THE PRIMARY SEVERE THREAT LATE SUNDAY
AND EARLY MONDAY.

A SHARP COLD FRONT WILL MOVE ACROSS THE OHIO RIVER LATE MONDAY.
SHOWERS AHEAD AND ALONG THE FRONT WILL EXIT OUR SOUTHEASTERN
COUNTIES LATE MONDAY.

TUESDAY THROUGH FRIDAY...

HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN PLAINS TUESDAY.
NORTHERLY WINDS WILL BRING IN MUCH COLDER AIR TUESDAY AFTERNOON AND
INTO EARLY WEDNESDAY. BOTH THE NAM AND THE GFS SHOW QUITE A BIT OF
POST-FRONTAL LOW LEVEL RH FOR TUESDAY NIGHT INTO WEDNESDAY...SO
EXPECT STRATUS TO LINGER PERHAPS THROUGH WEDNESDAY MORNING.

AXIS OF HIGH PRESSURE WILL MOVE ACROSS LOWER OHIO VALLEY WEDNESDAY
AND SO EXPECT LIGHT WINDS AND A SLIGHT REBOUND IN TEMPERATURES.
WARMING MAY CONTINUE THURSDAY AS SOUTHERLY WINDS DEVELOP AHEAD OF
LOW PRESSURE THAT IS EXPECTED TO DEVELOP ACROSS THE MIDWEST.

JSD

LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...FLOOD WATCH TONIGHT ALL ZONES.

&&
Hazardous weather outlook, Mar 11, 4:15 AM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EST SAT MAR 11 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
415 AM EST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED TO
AFFECT THE OUTLOOK AREA TODAY...MAINLY THIS MORNING. SOME OF THESE
STORMS WILL BE CAPABLE OF PRODUCING BRIEF DOWNPOURS AND SMALL
HAIL...THOUGH ISOLATED SEVERE STORMS WITH LARGE HAIL ARE POSSIBLE.

LATER ON TONIGHT...A MORE SUBSTANTIAL BAND OF SHOWERS AND
THUNDERSTORMS IS FORECAST TO DEVELOP INTO SOUTHERN INDIANA THEN INTO
CENTRAL KENTUCKY. THE BEST CHANCES FOR THIS ARE AFTER MIDNIGHT. THIS
BAND OF STORMS HAS POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...A
FLOOD WATCH HAS BEEN POSTED FOR SOUTHERN INDIANA TONIGHT WHERE THE
GROUND IS ALREADY WELL SATURATED. A SLIGHT RISK OF SEVERE
THUNDERSTORMS ALSO EXISTS TONIGHT...WITH LOCALIZED HIGH WINDS AND
LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE STORM PREDICTION CENTER HAS PLACED MUCH OF SOUTH CENTRAL
INDIANA...AND WESTERN KENTUCKY IN A MODERATE RISK FOR LATE SUNDAY
INTO EARLY MONDAY MORNING. THE REST OF CENTRAL KENTUCKY AND THE
BLUEGRASS REGION IS IN A SLIGHT RISK.

SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE EASTWARD
INTO SOUTHWESTERN INDIANA BY EVENING...AND ACROSS CENTRAL KENTUCKY
OVERNIGHT. WITH THE EXPECTED LINEAR NATURE OF ANY FORCING AND STRONG
LOW LEVEL WIND FIELDS...DAMAGING WINDS WILL BE THE PRIMARY THREAT.
MARGINALLY SEVERE HAIL IS ALSO POSSIBLE WITHIN THE STRONGER CELLS.

THESE STORMS MAY BRING AN ADDITIONAL INCH OR MORE OF RAIN ACROSS THE
REGION...CREATING RUNOFF PROBLEMS ACROSS SOUTH CENTRAL INDIANA...AND
OTHER AREAS THAT RECEIVE HEAVY RAINFALL TODAY AND EARLY SUNDAY.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AHEAD OF A COLD FRONT...THAT MAY
NOT ARRIVE UNTIL EVENING. ANY DEVELOPMENT MONDAY AFTERNOON IS HIGHLY
CONDITIONAL ON STABILITY IN THE WAKE OF EARLY THUNDERSTORMS...AND
THE TIMING OF THE APPROACHING COLD FRONT. ANY THUNDERSTORMS THAT
DEVELOP MONDAY AFTERNOON MAY BECOME STRONG.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TODAY...TONIGHT...
AND AGAIN SUNDAY NIGHT AND MONDAY.

CS/JSD

In the hours before

Special weather statement, Mar 11, 5:14 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
514 AM EST SAT MAR 11 2006

INZ076-077-083-084-089-090-KYZ023>028-111115-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-
GRAYSON KY-HARDIN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX
414 AM CST SAT MAR 11 2006 /514 AM EST SAT MAR 11 2006/

...THUNDERSTORMS MOVING INTO THE AREA...

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL MOVE INTO PARTS OF
NORTHWEST KENTUCKY AND SOUTH CENTRAL INDIANA THROUGH 6 AM EST (5
AM CST). THE ACTIVITY WILL REMAIN NORTH OF THE WESTERN KENTUCKY
PARKWAY AND WEST OF I-65 DURING THIS PERIOD...INCLUDING JASPER...
BEAVER DAM... TELL CITY... HARDINSBURG... AND ENGLISH.

EXPECT BRIEF DOWNPOURS AND SMALL HAIL OUT OF OF THESE STORMS...
ALONG WITH LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT...THEREFORE ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP
PRODUCING LARGE HAIL TO QUARTER SIZE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION.

CS
Special weather statement, Mar 11, 5:55 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 AM EST SAT MAR 11 2006

INZ076-077-083-084-089-090-KYZ023>028-111200-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-
GRAYSON KY-HARDIN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX
455 AM CST SAT MAR 11 2006 /555 AM EST SAT MAR 11 2006/

...THUNDERSTORMS WITH HAIL MOVING INTO THE AREA...

A CLUSTER OF THUNDERSTORMS WILL MOVE INTO PARTS OF NORTHWEST
KENTUCKY AND SOUTH CENTRAL INDIANA THROUGH 7 AM EST (6 AM CST). THE
ACTIVITY WILL GENERALLY REMAIN NORTH OF THE WESTERN KENTUCKY PARKWAY
AND WEST OF I-65 DURING THIS PERIOD...AFFECTING LOCATIONS SUCH AS
JASPER... BEAVER DAM... TELL CITY... HARDINSBURG... AND ENGLISH.

EXPECT BRIEF DOWNPOURS AND PEA TO MARBLE SIZED HAIL OUT OF OF THESE
STORMS...ALONG WITH VERY FREQUENT LIGHTNING. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT...THEREFORE SEVERE THUNDERSTORMS MAY DEVELOP
PRODUCING LARGE HAIL TO QUARTER SIZE. WE HAVE HAD REPORTS OF HAIL UP
TO QUARTER SIZE OUT OF STORMS NEAR EVANSVILLE AND HENDERSON.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION.

CS
Special weather statement, Mar 11, 6:14 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 AM EST SAT MAR 11 2006

INZ076>079-083-084-089>092-KYZ023>032-111215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD
514 AM CST SAT MAR 11 2006 /614 AM EST SAT MAR 11 2006/

...THUNDERSTORMS WITH HAIL MOVING INTO THE AREA...

A CLUSTER OF THUNDERSTORMS WILL MOVE INTO PARTS OF NORTH CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA THROUGH 730 AM EST (630 AM
CST). THE ACTIVITY WILL GENERALLY REMAIN NORTH OF THE WESTERN
KENTUCKY PARKWAY AND WEST OF A BARDSTOWN TO NEW CASTLE LINE DURING THIS
PERIOD...AFFECTING LOCATIONS SUCH AS JASPER... TELL CITY...
ENGLISH... PAOLI... CORYDON... HARDINSBURG... BRANDENBURG... NEW
ALBANY... AND LOUISVILLE. TRAVELERS ON I-64 WEST OF LOUISVILLE
WILL ENCOUNTER SOME OF THESE STORMS.

EXPECT BRIEF DOWNPOURS AND PEA TO MARBLE SIZED HAIL OUT OF OF THESE
STORMS...ALONG WITH VERY FREQUENT LIGHTNING. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR PARTS OF THE AREA...THEREFORE SEVERE
THUNDERSTORMS MAY DEVELOP PRODUCING LARGE HAIL TO QUARTER SIZE. WE
HAVE HAD EARLIER REPORTS OF HAIL UP TO QUARTER SIZE OUT OF STORMS
NEAR EVANSVILLE AND HENDERSON.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS ON THIS WEATHER SITUATION.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:44 AM ESTSevere Thunderstorm WarningLMKPerry31 min
Mar 11, 7:01 AM ESTSevere Thunderstorm WarningLMKCrawford29 min
Mar 11, 7:21 AM ESTSevere Thunderstorm WarningLMKClark24 min
Mar 11, 9:11 AM ESTFlash Flood WarningLMKCrawford, Dubois, Orange, Perry, Washington3 hr
Mar 11, 9:25 AM ESTFlash Flood WarningLMKClark, Jefferson, Scott3 hr
Mar 11, 12:15 PM ESTFlash Flood WarningLMKCrawford, Dubois, Orange, Perry, Washington2 hr
Mar 11, 12:30 PM ESTFlash Flood WarningLMKClark, Jefferson, Scott2 hr
Mar 11, 12:43 PM ESTFlash Flood WarningLMKFloyd, Harrison2 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.